Symlin users

Please get all the side effects before starting. I was on Symlin for 1 1/2 years and felt great! I lost about 30 lbs. Then in March of 2008, I was hospitalized for complications of diabetes. they found that my stomach was not emptying and I now have a complication called Gastroparesis. I was immediately removed from Symlin which they thought was the cause. The problem is that Gastroparesis doesn’t go away. I now must have endoscopies to stretch the opening between the stomach and intestine. The nerve was affected by the Symlin so it doesn’t work properly now.

Holy cow…I have off and on used Symlin, have you read of any other cases like this?

Nikki,
I never knew that it could be the cause of what I have. I do have Type 1 Diabetes since I was 20 (now 55) and it was used to control ups and downs which worked great until I got sick. They tell me that if I were to have continued on it, I would get worse. When the stomach doesn’t empty, it backs up and causes you to be sick but the symlin causes nausea also so I never related it to anything else. Good luck and be aware of any new symptoms you might have.

Very interesting - are they sure it was the symlin that caused it? Gastoparesis is also a complication of diabetes without any contributing causes… ?

We have several members here who deal with gastroparesis. Check out their group here. So sorry you’re struggling with it now. :frowning:

Scott,
I know that Gastroparesis is a complication of diabetes but the Symlin use slows the digestion down and they felt it contributed to the onset.

I need immediate help. Is there anyone out there taking Symlin that is not on insulin injections?